Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Suggest treatment for low sex drive and erection while using Testosterone and Arimidex

User rating for this question
Very Good
Answered by
Practicing since : 2003
Answered : 1414 Questions
Question
I'm taking 500mg testosterone, my sex drive has went low and erections not as strong, I'm using arimidex 0.5mg every second day to lower estrogen, could you please help or what i should do to fix my problem
Posted Thu, 7 Aug 2014 in General Health
 
 
Answered by Dr. Binu Parameswaran Pillai 58 minutes later
Brief Answer:
Hello

Detailed Answer:
Hello,
Good day.
Noted your history.
Could you elaborate bit on your symptoms. Why was the testosterone started? Is it injectable intramuscular testosterone? How often do you take it ?

Do you know what was the reason for the low testosterone? Any issues with pituitary ? Have you had a prolactin and blood sugar test?

Smoking/alcohol or any other drug intake? ( weed etc)
Any history of depression or any psychiatric medications?

Any headcahes or vision problems?

Do you get any early morning erections?

Regards
Binu
Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for low sex drive and erection while using Testosterone and Arimidex 12 minutes later
Hi Sir, thankyou for reply,

Take for building muscle, yes it is injectable intramuscular testosterone, i take twice a week.

Im very healthy, im a vegetarian, dont take drugs, smoke or alcohol ever.

Symptoms are that i don't desire sex, i can get an erection with wife but still soft, not rock hard like before.

No headcahes or vision problems.

No history of depression or any psychiatric medications.

No morning erections.

No, I havent had a prolactin or blood sugar test.
 
 
Answered by Dr. Binu Parameswaran Pillai 14 minutes later
Brief Answer:
Hi

Detailed Answer:
Hi dear,
If you are taking 500 mg Testosterone twice weekly, it is a wacking huge dose. Are you sure it is testosterone itself. Could you give me the exact contents of the injection. I it is testsoterone itself, then your libido and erection shouldnt be low.

I MUST WARN YOU THAT IF YOU TAKE TESTOSTERONE INJECTION, YOUR SPERM COUNT WILL DECREASE SIGNFICANTLY AND YOU MAY DEVELOP INFERTILITY.
ALSO,WHEN YOU STOP THE TESTOSTERONE INJECTIONS, BODY WILL NOT BE ABLE TO PRODUCE TESTOSTERONE BY ITSELF FOR MANY MONTHS .

MY SINCERE ADVICE WOULD BE TO STOP THE TESTOSTERONE AND AFTER 4 WEEKS, CHECK YOUR EARLY MORNING ( FASTING) TESTOSTERONE LEVEL, SEMEN ANALYSIS, PROLACTN etc

Regards
Binu

Above answer was peer-reviewed by
 
Follow-up: Suggest treatment for low sex drive and erection while using Testosterone and Arimidex 2 minutes later
thanks for advice thoe this doesnt help me or what the cause could be?
 
 
Answered by Dr. Binu Parameswaran Pillai 8 minutes later
Brief Answer:
Hi

Detailed Answer:
If your libido and erections are low despite being on huge doses o testosterone, it is likely that there are other causes.

The few blood tests i would suggest are,

1) Thyroid fuction tests
2) Serum Prolactin
3) blood sugar test
4) Lipid profile
5) Fasting early morning testosterone value

Thyroid dyfunction, Diabetes, high cholesterol, and high prolactin are other causes of erectile dysfunction and low libido.
Besides, anxiety and depression etc can contribute to your symptoms too
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor